Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC: IVIG Induced Anemia?

IVIG Induced Anemia? 1 year 11 months ago #65063

  • th8899
  • Offline
  • Posts: 91
  • Thank you received: 19
My 11 years old son was diagnosed as ITP exactly a month ago. During this time he had three rounds of IVIG treatment and I noticed a pattern that after each IVIG treatment his RBC and Hemoglobin will drop immediately after IVIG and slowly raising after 4-5 days. Before the first IVIG treatment his RBC was 4.71 and Hemoglobin was 13.8. Each time after IVIG, his RBC and Hemoglobin will drop. First two rounds of IVIG were single dose. The last round of IVIG was 3 doses spread out in 4 days. Immediately after last dose of IVIG. His RBC dropped from 3.88 to 3.15 and Hemoglobin dropped from 11.6 to 9.6. But 4 days later RBC was back to 3.34 and Hemoglobin was back to 10.4. My hemo seems not concern at all and said even lowest number 9.6 is just a slightly low and won't cause any issues. But I am thinking about Evans Syndrome. However, I searched Internet, it seems that it is a common side effect of IVIG to cause mild anemia. Not sure if anyone else here has the same experience? Thanks. By the way, IVIG or Prednisone along did not affect my son's platelet count at all. However, when they put IVIG and Prednisone at the same time, it worked like a miracle. 150 at 24 hours and 391 at 72 hours.
The following user(s) said Thank You: Hal9000

Please Log in or Create an account to join the conversation.

IVIG Induced Anemia? 1 year 11 months ago #65069

  • maria3132
  • Offline
  • Posts: 226
  • Karma: 4
  • Thank you received: 40
th8899, could it be that the blood draws, plus low platelets, are causing this? I would ask the doctors...

Please Log in or Create an account to join the conversation.

IVIG Induced Anemia? 1 year 11 months ago #65072

  • th8899
  • Offline
  • Posts: 91
  • Thank you received: 19
Maria, Initially I thought it is because of all the blood draw (18 blood test for last 4 weeks). However, my son's retic count and LDH are high. So it is a destruction issue. We cannot do Coombs test yet, since right after IVIG 40% people will have a positive Coombs. So it could be IVIG side effect, Lyme co-infection, Doxycycline side effect, or AIHA. Even our hemo cannot answer this question right now.

Please Log in or Create an account to join the conversation.

IVIG Induced Anemia? 1 year 11 months ago #65073

  • mrsb04
  • Away
  • Diagnosis of ITP in 2014. Ex renal specialist nurse. I retired in Nov 2019 after 46 years on the front line. I firmly believe in empowering patients to be involved as much as possible in their care; always question medics about the evidence base they use.
  • Posts: 1617
  • Karma: 7
  • Thank you received: 424
The following user(s) said Thank You: Hal9000, th8899

Please Log in or Create an account to join the conversation.

IVIG Induced Anemia? 1 year 10 months ago #65181

  • th8899
  • Offline
  • Posts: 91
  • Thank you received: 19
A week after IVIG, my son’s hemoglobin is back to 12 and RBC is still a slightly low. Our hemo did a Coombs test and it is positive for IgG only. Also his blood IgG level is 4200 plus. Our hemo said he is confidence that it is IVIG side effects and it is self corrected. So we do not need to worry about Evans.

Please Log in or Create an account to join the conversation.

  • Page:
  • 1
Moderators: jaycharness

BBB Cleveland logo GuideStar Seal NORD Member Badge 2018THSNA logo